Discussions that mention seroquel

Schizophrenia board


Hello, my doctor has prescribed me 100 mg of Seroquel which i take before bed but the problem is i'm still very drowsy until at least noon so i'm at work not getting anything done half asleep at my desk. Is this a side effect that will subside? I also take 300 mg of Efexxor (anti-depressant) so i don't know if that is what is causing the drowsiness or maybe the combination of the 2. Any thoughts? I can't continue like this because i'm not productive at all and soooooooo tired but i'm scared for the doctor to change my medication because at least i'm feeling quite a bit better mentally.
Seroquel can be a pretty touch sedative. Although, the drowsiness can subside after a few days to a few weeks. In your case, Effexor may also take a part in the affect. They may be playing off of eachother. What I would suggest is to wait it out for a couple of weeks and see if the drowsiness lessens. Your body has to get used to that kind of sedative, but soon enough the affect will decrease. If the side affect doesn't descrease, splitting the 100mg in two, as in take 50mg after work and 50mg before bed may help the drowsiness during work hours where you need to be able to function. As well, lessening the dosage or switching to a less sedating antipyschotic could be an option. But until doing any of that, I'd just wait it out and hope for the best; if you are able to function at the moment.

SGH